Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Experiencing a severe loss of appetite. Have low vitamin D levels. What should I do?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 349 Questions
I am experiencing a severe loss of appetite. I will feel like I am starving, but then I will take three-four bites of food and feel like I cannot eat anymore. I feel like I am unable to tolerate food at this time, and the thought of eating more food makes me feel like I want to vomit. I sometimes end up dry heaving, and I feel like I have terrible breath, even though I brush my teeth whenever I wake up from sleeping and after eating. I have a loss of energy, and I am having trouble sleeping, which makes my energy levels even worse. I sometimes wake up several times in the middle of the night. (My ferritin and vitamin D levels are low. I am unable to tolerate iron pills orally, so I have had iron infusions). I am not sexually active, so I am quite certain that I am not pregnant or anything.
Posted Fri, 21 Dec 2012 in General Health
Answered by Dr. Piyush Ostwal 27 minutes later

Thanks for the query.

You need to get evaluated by a doctor for general assessment including some of the tests like hemoglobin, thyroid function tests, liver function tests etc. It may occur if some imbalances occur in these tests.

If nothing comes up on these tests, then you may need a psychiatry consultation. Most of the symptoms that you mentioned can be seen in a patient with depression. If depression is diagnosed, psychiatrist will decide about the medications required for treatment.

Hope I have answered your queries. If you have more queries, I will be happy to answer.

Good luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor